Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

187 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Have bleeding after having ECP. Can a doctor make out that I had the pill?

Answered by
Dr.
Dr. Sree Gouri SR

OBGYN

Practicing since :2006

Answered : 5162 Questions

default
Posted on Sat, 19 Jan 2013 in Birth Control
Question: hi..i had a contraceptive pill because of which i am having heavy bleeding from past 7 days.This is the 2nd time in a month i am suffering from heavy bleeding. Now my mother want me to see a doctor. I am worried whether doctor would come to know about me taking pill.
1.Can you please guide me whether I shoud see a doctor or not as I don't want my mother to come to know about me taking contraceptive pill ?
2. Does a doctor comes to know that i had ipill till the time i don't tell her?
3. For how many days will this bleeding last?
doctor
Answered by Dr. Sree Gouri SR 1 hour later
Hi,
Thanks for the query.

According to your description I am thinking that you took the emergency contraceptive pill.
You didn't mention when you took the pill.
-Means after how many hours of the intercourse you took the pill.
-At which part of your menstrual cycle you took the pill.
-How many days back it occurred.
If you provide these details I can answer your questions.

Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sree Gouri SR 16 hours later
- i took the pill within 24 hours after taking the pill
- my regular menstrual cycle was already over on 15th dec and then i took pill on 20th dec and bleeding started again on 21st dec.
- It occurred 9days back.

I hope i have answered all your questions.Please answer them asap.
doctor
Answered by Dr. Sree Gouri SR 11 hours later
Hi,

As you took the emergency pill within 24 hours of the intercourse possibly it will give protection towards pregnancy.
Emergency pill can alter the menstrual cycle depending on the period of menstrual cycle when you took it.
As you took the pill in the first half of the cycle it might have preponed your cycle, that may be responsible for your present bleeding.
For more details:http://srsree.blogspot.in/2012/08/emergency-contraceptive-pill-short-term.html

Now your questions:
1.Bleeding due to emergency pill will usually subside soon. So, if your bleeding is gradually decreasing day by day, you can wait and watch.
But if your bleeding is not decreasing or increasing in quantity better to consult gynecologist once.
2.If you do not mention about the pill, doctor may think that your inter-menstrual bleeding can be because of some other causes like hormonal imbalance, thyroid abnormality etc. and will order battery of investigations. So better to tell during examination when you will be alone with her .
3.Usually the bleeding should subside by 5 to 7 days. But this can vary from person to person.
Wish you Good Health, If you are satisfied with my response please rate the answer after closing the discussion.
Take care.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication

Recent questions on  Combined oral contraceptive pill

doctor1 MD

I'm 23 year old male and I recently started having trouble cumming. I recently started having sex for the first time like 2 months ago. before that I used to cum a lot more, it was thicker, and it would shot out. now its thin, clear, and very little just drips out. it seems like its just pre-cum cause of how little come out. I masturbate a lot but before I start having sex it was all normal no matter how much I did it I would cum every time and my normal amount. one time she was doing oral and I came a lot, even shot pretty far but it was clear and haven't done it since. sometimes we get finished without me cumming and I masturbate almost right after and I cum pretty well but its still clear. two or three weeks before I started having sex, I started taking these pills to increase blood flow to your penis and make you harder longer. I was also doing penis exercises to increase size 3 times a week but stopped after first time I had sex cause she already liked the size, so I figured I didn't need it. I was cumming normal even when I was doing the exercises, when I masturbated but not since I started having sex and stopped the exercises. Still taking the pills, figure I still want to last longer and be harder. The pills seem to work cause I do get hard a lot more often and more easily. Not sure if its harder though, never really paid attention to that but it doesn‘t seem less hard then before. I was able to cum like normal when I was doing the exercises for those two or three week but could I have done permanent damage? If so why would it start happening only after I stopped and started having sex? Could the increased blood flow from the pills be the problem? Should I stop taking the pills or maybe stop masturbating ? Is it more serous?

doctor1 MD

Hi, for the past 5 yrs ive been on the contreception pill microgynon. Ive suffered from a high pulse rate and palpitations ever since. I never thought that the pill can make this happen untill i googled it. My doctor never mentioned that it could so for the past yr ive been having regular ECGs because ive been worried about my heart rate and its getting worse. Also people say im a very anxiuos person, can this all be because of the pill? Going to see my gp tomorow again because of my heart rate, shall i mention this to him?

doctor1 MD

i took my pill (loestrin 30) before i started my period which i know i should have waited !! but i was fed up of waiting ! i was very irregular -_- this is my first ever pill. anyway i came on a week before the 7 day day break and continued to be on those seven days aswell, i had severe stomach cramps with my period and was really heavy the whole two weeks. i am now 12 days into my second month packet of taking pill and i have started to have brown discharge :s Is this normal for people who have just started the pill? should i change it ? i not sexually activity so i know im not pregnant :) thanks

doctor1 MD

hi Dr, her period time is 27th to 2nd and this time she didn t get any period, upon that we had unprotected sex on 30st but also consumed postpone 72 within 1 hr from intercourse. 31st morning she said that a white colourd liquid came out of her organ and also pain at her lower abdoman. my question is what is that white liquid? how to confirm if the pill sucessfull prevented pregency..? when to take pregency test?

doctor1 MD

i am currently on depo provera and have bled for weeks non stop i will be going on holiday soon can i take norethisterone to stop the bleeding? And will this prevent me from bleeding during or after sex? i will be reunited with my fiance after not...

doctor1 MD

Hi I am XXXX. I had sex with my girlfriend last month Oct 14th,15th and 16th. She first took a contraceptive pill considering we have done for all. But again we made love within 4 hours of her taking the pill. so I forced her take another pill too...

doctor1 MD

Hi I'm XXXX.37 yrs old. I have 2 kids...my problem is irregular and painful periods. ..Dr. suggest me novelon tablets. ..I'm taking novelon 3 days but till now periods on..why